Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Over weight, prescribed Abilify 10mg, Pristiq 50mg, doing exercise, on diet but not losing weight. Suggestion?

I am 61-years-old & have had trouble with weight control. I am 5foot 7 inches & weigh 185 lbs. I go to the gym almost daily and have an aerobic workout for 1.5 hr., I watch what I eat & I stay very active. I have been prescribed Abilify, 10 mgs. daily and Pristiq 50 mgs. daily to curb my hereditary depression. Could you help me on my weight control. I am counting calories, working out and staying active, but cannot seem to lose weight. Could it be the medications that I am taking? The numbers on the scale keep going upward & it is discouraging. Please advise. Thank you
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi.Abilify(Aripiprzole) causes weight gain and Pristiq causes mixed effects in clinical studies can be weight gain or loss.These side effects are inherent to these class of medication.However if you feel you are gaining weight excessively which is again not good I suggest to consult your doctor and take his opinion so that he may plan to titrate the dose or switch to another drug.Hope this helps.Take care.
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor